New York, 2013Hail and Damaging Wind in New York, July 7, 2013
July 7, 2013 · NWS OKX · 2 events in 1 county or zone
Scattered diurnally influenced severe thunderstorms formed along a developing surface trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered diurnally influenced severe thunderstorms formed along a developing surface trough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 7, 12:37 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 7, 12:37 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT SUN JUL 7 2013
.SYNOPSIS...
HIGH PRESSURE OFF THE SOUTHEAST UNITED STATES COAST BEGINS TO MOVE
INTO THE WESTERN ATLANTIC WATERS. MEANWHILE...A COLD FRONT
APPROACHES FROM THE WEST AND WILL IMPACT THE AREA FOR THE MIDDLE
TO END OF THE NEW WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WILL EXPAND HEAT HAZARDS TO ALL ZONES AWAY FROM THE WATER.
ANOTHER HOT DAY EXPECTED...AND MEETING EXC HEAT WARNING CRITERIA
WILL BE CLOSE. MANY FACTORS DETERMINE WHETHER OR NOT HEAT INDICES
ECLIPSE 100. ANY CLOUDS OR CONVECTION MAY HINDER RISING TEMPS WELL
INTO THE 90S. MORE OF A SOUTHERLY FLOW WILL IMPACT CSTL
LOCATIONS...AND HOW MUCH DEW POINTS MIX OUT ACROSS AREAS THAT
OBSERVE WESTERLY WINDS. WE DID SEE EVIDENCE OF THIS AT LGA
YESTERDAY.
AGAIN...TOUGH CALL...BUT WILL MAINTAIN ADVISORIES AND WARNINGS.
ONE THING IS FOR SURE...IT WILL BE QUITE HOT THIS AFTERNOON.
BLOCKED PATTERN IS IN TRANSITION AT THIS TIME. RIDGE THROUGH THE
AFTERNOON WILL BEGIN TO GIVE WAY TO AN APPROACHING...ALBEIT
WEAKENING UPPER TROUGH TONIGHT.
AT THE SFC...HIGH PRESSURE WELL TO THE SOUTH GIVES WAY TO A WEAK
FRONT THAT WILL MOVE A LITTLE CLOSER FROM THE NORTH.
THIS WILL LIKELY LEAD TO A BETTER CHANCE...OR HIGHER COVERAGE...
OF AFTERNOON AND EVENING CONVECTION AFTER SEVERAL DRIER DAYS. THE
BULK OF THE CONVECTION WILL BE DIURNALLY DRIVEN...AND WILL LIKELY
FIRE AFTER NOON OR 1 PM ACROSS THE INTERIOR AND 3 TO 6 PM FOR THE
SOUTHERN PORTIONS OF THE CWA. SINCE PWATS WILL BE CLOSE TO 2
INCHES...CAN EXPECT LOCALLY HEAVY RAIN WITH ANY STORM. STORMS
COULD BE STRONG...CAPABLE OF GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING STRIKES.
MOST CONVECTIVE ACTIVITY SHOULD END BY MIDNIGHT...BUT THERE COULD
BE ADDITIONAL STORMS AS THE UPPER TROUGH DIGS CLOSER TO THE
REGION. VERY WARM TEMPS EXPECTED OVERNIGHT YET AGAIN. LOWS
GENERALLY IN THE LOWER TO MID 70S.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC FACING
BEACHES TODAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
WITH H5 HEIGHTS FALLING FROM AROUND 591 DAM TODAY TO AROUND 585
DAM ON MONDAY...CAN EXPECT A MUCH COOLER AND SLIGHTLY DRYER
AIRMASS OVER THE AREA. HIGHS MONDAY WILL TOP OFF IN THE MID TO
UPPER 80S...AND WILL BE A FEW DEGREES WARMER ON TUESDAY.
THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY AS
THE AFOREMENTIONED TROUGH/SHORTWAVE COMBO SLIDES THROUGH THE
REGION...AND THEN AGAIN ON TUESDAY...MAINLY OVER WESTERN
AREAS...AS ANOTHER UPPER DISTURBANCE APPROACHES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAINLY FOLLOWED WPC FOR THE LONG TERM...BASICALLY A BLEND OF THE
ECENS MEAN AND ECMWF AS THE 12Z GFS HAS SOME FLAWS IN CONCEPTUAL
MODELS...NAMELY A COASTAL LOW IN THE MIDDLE OF JULY THAT SITS JUST
SOUTH OF THE AREA FROM 06Z FRIDAY THROUGH 12Z SUNDAY.
SURFACE AND UPPER LEVEL TROUGH WILL AFFECT THE REGION ON MONDAY
WITH SOME SHOWERS AND THUNDERSTORMS. GREATEST DYNAMICS WILL LIE
NORTH AND WEST OF THE AREA. THEREFORE AREAS NORTH AND WEST OF NEW
YORK CITY WOULD HAVE A SLIGHTLY BETTER CHANCE FOR SEEING SHOWERS
AND THUNDERSTORMS.
WEAK SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN NEW
ENGLAND...THEN QUICKLY PUSHES OFFSHORE OVERNIGHT MONDAY INTO
TUESDAY. THE UPPER LEVEL TROUGH WEAKENS SOME AS IT MOVES THROUGH
THE AREA MONDAY NIGHT INTO TUESDAY NIGHT AS DOES THE SURFACE
TROUGH...SO LESS IN THE WAY OF CHANCES FOR PRECIPITATION ON
TUESDAY AND EVEN LESS TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE
UPPER LEVEL TROUGH DEPARTS AND THE SURFACE TROUGH CONTINUES TO
WEAKEN AND WE LOSE AFTERNOON HEATING.
WEDNESDAY AFTERNOON...A COLD FRONT APPROACHES FROM THE WEST AND
GIVES THE AREA A CHANCE FOR SHOWERS AND THUNDERSTORMS.
AGAIN...BEST DYNAMICS WILL BE NORTH AND WEST OF NEW YORK CITY.
UNTIL THE FRONT MOVES THROUGH THURSDAY NIGHT INTO FRIDAY. THE
FRONT WILL STALL OFFSHORE ON FRIDAY INTO SATURDAY AND THEN MAY
ACTUALLY RETROGRADE WEST AS A DEEP TROUGH SETTLES IN OVER THE
EASTERN US THROUGH SATURDAY AND THEN AN UPPER LEVEL LOW DEVELOPS
OVER THE SOUTHEAST US ON SUNDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A WEAK SFC TROF WILL REMAIN INVOF THE HUDSON RIVER THRU THE TAF
PERIOD.
MAINLY VFR THRU THE TAF PERIOD. ISOLD TSTMS LIKELY N AND W OF THE
CITY THIS AFTN AND EVE. COVERAGE TOO LIMITED TO INCLUDE IN THE
TAFS...BUT HIGHEST PROB OF IMPACT AT KSWF.
THERE WILL BE A CHC OF TSTM DEVELOPMENT AFT 15Z MON AS AN UPR LVL
SYSTEM APPROACHES.
WINDS AT KEWR AND KLGA REMAIN VRB IN DIRECTION DUE TO SEA BREEZE
INTERACTION WITH THE PREVAILING FLOW. CHANGES IN DIRECTION
BETWEEN 240 AND 190 TRUE CAN BE EXPECTED THRU 20Z AS A RESULT.
OTHERWISE...S FLOW AT KJFK. WINDS LIGHTEN AGAIN TNGT...THEN SW
FLOW MON.
.OUTLOOK FOR 18Z MONDAY THROUGH FRI...
.MON-FRI...MAINLY VFR...BUT SUB-VFR POSSIBLE IN SCT TSTMS THRU
THE ENTIRE PERIOD.
&&
.MARINE...
WITH HIGH PRES STILL IMPACTING THE WATERS...CAN EXPECT SUB-SCA
CONDS ON THE WATERS. OCNL GUSTS UP TO 20 KT ARE POSSIBLE THIS
AFTERNOON. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON/EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
SCA POSSIBLE OVER EASTERN OCEAN WATERS AS WAVES APPROACH 5 FT ON
MONDAY AND THEN FALLING BELOW SCA CRITERIA ON TUESDAY. SCA
POSSIBLE ON ALL WATERS WEDNESDAY INTO THURSDAY AS WAVES AGAIN
REACH 5 FT. GUSTS SHOULD REMAIN BELOW 25 KT THROUGH THE LONG TERM.
&&
.HYDROLOGY...
THE PROBABILITY FOR WIDESPREAD HEAVY RAIN INTO THE MIDDLE OF NEXT
WEEK IS LOW. HOWEVER...ANY TSTMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ005>009.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ067>071-078-
079-177-179.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NYZ072>075-176-178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ002-004-105-
107.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ006-
103-104-106-108.
MARINE...NONE.
&&
SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...MPS
LONG TERM...JP
AVIATION...JMC
MARINE...MPS/PW
HYDROLOGY...MPSHazardous weather outlook, Jul 7, 11:24 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1224 PM EDT SUN JUL 7 2013
NYZ179-081400-
SOUTHERN NASSAU-
1224 PM EDT SUN JUL 7 2013
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-081400-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1224 PM EDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-081400-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
1224 PM EDT SUN JUL 7 2013
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ010>012-081400-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1224 PM EDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>009-NJZ002-004-105-107-NYZ067>071-078-079-177-081400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
1224 PM EDT SUN JUL 7 2013
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-103-104-106-108-NYZ072>074-176-081400-
HUDSON-WESTERN BERGEN-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
1224 PM EDT SUN JUL 7 2013
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-081400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1224 PM EDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 7, 12:54 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT SUN JUL 7 2013
NYZ067-071845-
ORANGE-
154 PM EDT SUN JUL 7 2013
...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH.
HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...REDUCED VISIBILITIES...AND HAZARDOUS DRIVING
CONDITIONS. ADDITIONALLY...DANGEROUS CLOUD TO GROUND LIGHTNING IS
POSSIBLE.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7448 4157 7442 4162 7431 4161 7425
4160 7423 4159 7413 4160 7413 4160 7407
4132 7404 4131 7458 4150 7460
JCPSpecial weather statement, Jul 7, 1:22 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
222 PM EDT SUN JUL 7 2013
NYZ067-071900-
ORANGE-
222 PM EDT SUN JUL 7 2013
...THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF THUNDERSTORMS NEAR PORT JERVIS...AND MOVING NORTHEAST AT
25 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING UNIONVILLE...PORT JERVIS...
MIDDLETOWN AND GOSHEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7474 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4161 7414 4161 7407
4159 7405 4159 7395 4152 7399 4142 7397
4125 7447 4135 7468 4144 7476 4149 7476
JMCThunderstorm Wind, Orange
- When
- July 7, 1:48 PM EST
- Where
- Orange County, 1.76 mi NE of Cuddebackville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.487, -74.574
Wires were reported down at the intersection of U.S. Route 209 and Port Orange Road.
Hail, Orange
- When
- July 7, 1:58 PM EST
- Where
- Orange County, 0.86 mi NE of Westtown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.340, -74.540
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468597, 468596.